MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80LPPDVI0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Unspecified Infection (1930); Thrombosis/Thrombus (4440)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection and thrombosis cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during use.A device history record (dhr) review of the packaging lot and sterilization records could not be performed since there was no reported lot number.The port was implanted into the patient 41 days prior to the patient's infection.There was no report of port device malfunction or performance issue during use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not 41 days later.Device directions for use cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection and thrombosis is cautioned in the device dfu as a potential complication of port system use.Labeling review: the direction for use (dfu) provided with the port device contains the following statements: contraindications · presence of infection, bacteremia, or septicemia.Warnings · the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.· contamination of the device may lead to injury, illness or death of the patient.Precautions · carefully read and follow all instructions prior to use · after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interaction.Potential complications · bacteremia · catheter thrombosis · death · inflammation · infection · thromboembolism · thrombophlebitis · tunnel infection · vascular thrombosis use and maintenance after implantation or usage of the port, the system should be flushed and locked to clear infusates and/or blood components in order to maintain patency.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2023, plaintiff underwent placement of an angiodynamics 8f smartport product, reference number (b)(4), lot number l0g826145.The device was implanted by dr.(b)(6), md at (b)(6) hospital in (b)(6), for the purpose of providing chemotherapy.On or about (b)(6) 2023, plaintiff was admitted to (b)(6) hospital for shortness of breath and chest wall pain.During her extended hospital stay, plaintiff's smartport was found to have a port infection and thrombosis that required port removal and replacement.Following plaintiff's diagnosis, plaintiffs defective port was removed at (b)(6) hospital rehab.

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22893668
Report Number1317056-2025-00216
Device Sequence Number5986422
Product Code LJT
UDI-Device Identifier15051684016810
UDI-Public15051684016810
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH787CT80LPPDVI0
Device Catalogue NumberCT80LPPDVI
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Initial Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexFemale